Alert archive / Idaho / Winter Storm Warnings in 2012

Winter Storm Warning 12, NWS Pocatello, ID

December 22, 2012

NWS Pocatello, ID issued this winter storm warning at Dec 22, 2012, 2:11 PM MST. It took effect at Dec 22, 2012, 5:00 PM MST. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 2:11 PM MST (21:11 UTC)
In effect from
Dec 22, 2012, 5:00 PM MST
Expired
Dec 24, 2012, 5:03 AM MST
In force
36 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WWUS45 KPIH 222111
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
211 PM MST SAT DEC 22 2012

.SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY WEEKEND.

IDZ018-031-231200-
/O.NEW.KPIH.WS.W.0012.121223T0000Z-121225T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
211 PM MST SAT DEC 22 2012

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY.

* TIMING...SNOW WILL FALL THIS EVENING THROUGH CHRISTMAS EVE
  THOUGH A BRIEF BREAK IS EXPECTED SUNDAY AFTERNOON.

* SNOW AMOUNTS...4 TO 8 INCHES OF ACCUMULATION WILL BE POSSIBLE
  THROUGH EARLY SUNDAY ABOVE 7000 FEET WITH AN ADDITIONAL 6 TO 10
  INCHES FALLING SUNDAY NIGHT THROUGH CHRISTMAS EVE. VALLEYS WILL
  SEE ACCUMULATIONS OF 2 TO 4 INCHES THROUGH EARLY SUNDAY WITH AN
  ADDITIONAL 4 TO 6 INCHES SUNDAY NIGHT THROUGH CHRISTMAS EVE.

* MAIN IMPACT...SNOW...HEAVY AT TIMES...AND PERIODS OF BLOWING
  SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES THROUGH THIS HOLIDAY
  TRAVEL WEEKEND. 

* LOCATIONS INCLUDE...KETCHUM...SUN VALLEY...STANLEY AND GALENA
  SUMMIT AND ALL LOCATIONS ALONG STATE ROUTES 75 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ017-020>022-032-231200-
/O.NEW.KPIH.WW.Y.0017.121223T0000Z-121225T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
LOST RIVER/PAHSIMEROI-
INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...
OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...
MALAD SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
211 PM MST SAT DEC 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST MONDAY.

* TIMING...SNOW WILL FALL THIS EVENING THROUGH CHRISTMAS EVE. A
  BRIEF BREAK CAN BE EXPECTED DURING THE DAY SUNDAY. 

* SNOW AMOUNTS...ACCUMULATIONS AROUND AN INCH CAN BE EXPECTED
  THROUGH EARLY SUNDAY. AN ADDITIONAL 2 TO 3 INCHES OF
  ACCUMULATIONS ARE FORECAST FOR SUNDAY NIGHT THROUGH CHRISTMAS EVE. 

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND.

* LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING INTERSTATES
  15...84...86 AND U.S. ROUTES 20...26...30...AND 93

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ019-023>025-231200-
/O.NEW.KPIH.WW.Y.0017.121223T0000Z-121225T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT
211 PM MST SAT DEC 22 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST MONDAY.

* TIMING...SNOW WILL BEGIN THIS EVENING AND CONTINUE THROUGH
  CHRISTMAS EVE. A BRIEF BREAK IS POSSIBLE DURING THE DAY SUNDAY.

* SNOW AMOUNTS...2 TO 4 INCHES OF ACCUMULATION CAN BE EXPECTED
  THROUGH SUNDAY. ADDITIONAL ACCUMULATIONS OF 4 TO 6 INCHES ARE
  FORECAST FOR SUNDAY NIGHT THROUGH CHRISTMAS EVE.

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND.

* LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO HIGHLANDS
  FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA SPRINGS...AND
  PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
4 follow-up statements
076 
WWUS45 KPIH 231159
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
459 AM MST SUN DEC 23 2012

.SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY
WEEKEND.

IDZ018-031-232100-
/O.CON.KPIH.WS.W.0012.000000T0000Z-121225T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
459 AM MST SUN DEC 23 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN
EFFECT UNTIL 5 PM MST MONDAY.

* TIMING...EXPECT A BRIEF BREAK UNTIL LATE THIS AFTERNOON BEFORE
  CONTINUING THROUGH CHRISTMAS EVE.

* SNOW AMOUNTS...AN ADDITIONAL 6 TO 10 INCHES FALLING TONIGHT
  THROUGH CHRISTMAS EVE. VALLEYS WILL AN ADDITIONAL 4 TO 6 INCHES
  TONIGHT THROUGH CHRISTMAS EVE.

* MAIN IMPACT...SNOW...HEAVY AT TIMES...AND PERIODS OF BLOWING 
  SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES THROUGH THIS 
  HOLIDAY TRAVEL WEEKEND.

* LOCATIONS INCLUDE...KETCHUM...SUN VALLEY...STANLEY AND GALENA 
  SUMMIT AND ALL LOCATIONS ALONG STATE ROUTES 75 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ017-020>022-032-232100-
/O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
LOST RIVER/PAHSIMEROI-
INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...
OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...
MALAD SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
459 AM MST SUN DEC 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL
5 PM MST MONDAY.

* TIMING...SNOW WILL START UP AGAIN THIS EVENING AND CONTINUE
  THROUGH CHRISTMAS EVE.

* SNOW AMOUNTS...AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATIONS ARE
  FORECAST FOR TONIGHT THROUGH CHRISTMAS EVE.

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL 
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND.

* LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING 
  INTERSTATES 15...84...86 AND U.S. ROUTES 20...26...30...AND 
  93 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ019-023>025-232100-
/O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT
459 AM MST SUN DEC 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 5 PM MST MONDAY.

* TIMING...EXPECT SNOW THROUGH CHRISTMAS EVE. A BRIEF BREAK IS
  POSSIBLE THIS AFTERNOON BEFORE STARTING AGAIN THIS EVENING.

* SNOW AMOUNTS...1 TO 2 INCHES THIS MORNING. ADDITIONAL
  ACCUMULATIONS OF 4 TO 6 INCHES ARE FORECAST FOR TONIGHT THROUGH
  CHRISTMAS EVE.

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL 
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND.

* LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO
  HIGHLANDS FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA 
  SPRINGS...AND PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
303 
WWUS45 KPIH 232045
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
145 PM MST SUN DEC 23 2012

.SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY
WEEKEND.

IDZ018-031-241200-
/O.CON.KPIH.WS.W.0012.000000T0000Z-121225T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
145 PM MST SUN DEC 23 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING...SNOW WILL CONTINUE TO DEVELOP DURING THE EVENING AND
  CONTINUE THROUGH CHRISTMAS EVE.

* SNOW AMOUNTS...AN ADDITIONAL 6 TO 10 INCHES FALLING TONIGHT 
  THROUGH CHRISTMAS EVE. VALLEYS WILL AN ADDITIONAL 4 TO 6 
  INCHES TONIGHT THROUGH CHRISTMAS EVE.

* MAIN IMPACT...SNOW...HEAVY AT TIMES...AND PERIODS OF BLOWING 
  SNOW WILL MAKE TRAVEL HAZARDOUS AT TIMES THROUGH THIS 
  HOLIDAY TRAVEL WEEKEND.

* LOCATIONS INCLUDE...KETCHUM...SUN VALLEY...STANLEY AND GALENA 
  SUMMIT AND ALL LOCATIONS ALONG STATE ROUTES 75 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ017-020>022-032-241200-
/O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
LOST RIVER/PAHSIMEROI-
INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...
INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS...MALAD...
OAKLEY...CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...
MALAD SUMMIT...ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
145 PM MST SUN DEC 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING...SNOW WILL REDEVELOP THIS EVENING AND CONTINUE 
  THROUGH CHRISTMAS EVE. 

* SNOW AMOUNTS...AN ADDITIONAL 1 TO 3 INCHES OF ACCUMULATIONS 
  ARE FORECAST FOR TONIGHT THROUGH CHRISTMAS EVE. 

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL 
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND.

* LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING 
  INTERSTATES 15...84...86 AND U.S. ROUTES 20...26...30...AND 
  93 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ019-023>025-241200-
/O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT
145 PM MST SUN DEC 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING...SNOW WILL REDEVELOP THIS EVENING AND LAST THROUGH
  CHRISTMAS EVE.

* SNOW AMOUNTS...1 TO 2 INCHES THIS MORNING. ADDITIONAL 
  ACCUMULATIONS OF 4 TO 6 INCHES ARE FORECAST FOR TONIGHT 
  THROUGH CHRISTMAS EVE.

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL 
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH THIS HOLIDAY WEEKEND.

* LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO 
  HIGHLANDS FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA 
  SPRINGS...AND PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
702 
WWUS45 KPIH 240420
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
920 PM MST SUN DEC 23 2012

.SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY
WEEKEND.

IDZ017-021-240530-
/O.CAN.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...MASSACRE ROCKS
920 PM MST SUN DEC 23 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SCATTERED SNOW SHOWERS WILL REMAIN POSSIBLE THROUGHOUT THE NIGHT.
BUT ADDITIONAL ACCUMULATIONS WILL BE LIGHT AND LESS THAN AN INCH.
MOTORISTS SHOULD WATCH FOR PATCHES OF RESIDUAL ICE AND SNOW ON
AREA ROADWAYS.

$$

IDZ018-031-241300-
/O.CON.KPIH.WS.W.0012.000000T0000Z-121225T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
920 PM MST SUN DEC 23 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY...

A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 PM MST MONDAY.

* TIMING...SNOW WILL CONTINUE TO DEVELOP DURING THE EVENING AND 
  CONTINUE THROUGH CHRISTMAS EVE. 

* SNOW AMOUNTS...AN ADDITIONAL 1 TO 4 INCHES IS POSSIBLE THROUGH
  CHRISTMAS EVE.

* MAIN IMPACT...PERIODS OF BLOWING AND DRIFTING SNOW WILL MAKE
  TRAVEL HAZARDOUS AT TIMES THROUGH CHRISTMAS EVE.

* LOCATIONS INCLUDE...KETCHUM...SUN VALLEY...STANLEY AND GALENA 
  SUMMIT AND ALL LOCATIONS ALONG STATE ROUTES 75 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

IDZ020-022-032-241300-
/O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-
LOST RIVER/PAHSIMEROI-
INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...MALAD...OAKLEY...
CITY OF ROCKS...CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT...
ARCO...CHALLIS...MACKAY...WILLOW CREEK SUMMIT
920 PM MST SUN DEC 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 PM MST MONDAY.

* TIMING...SNOW WILL DIMINISH TO SCATTERED SNOW SHOWERS OVERNIGHT
  AND MAY PERSIST INTO CHRISTMAS EVE.

* SNOW AMOUNTS...AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATIONS ARE
  FORECAST FOR TONIGHT THROUGH CHRISTMAS EVE.

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL 
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH CHRISTMAS EVE.

* LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING 
  INTERSTATES 15...84...86 AND U.S. ROUTES 20...26...30...AND 
  93 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ019-023>025-241300-
/O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT
920 PM MST SUN DEC 23 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 5 PM MST MONDAY. 

* TIMING...SNOW WILL PERSIST THROUGH CHRISTMAS EVE.

* SNOW AMOUNTS...AN ADDITIONAL 3 TO 6 INCHES ARE FORECAST FOR
  TONIGHT THROUGH CHRISTMAS EVE.

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH CHRISTMAS EVE.

* LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO 
  HIGHLANDS FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA 
  SPRINGS...AND PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
326 
WWUS45 KPIH 241203
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
503 AM MST MON DEC 24 2012

.SNOW AND WIND TO IMPACT TRAVEL ACROSS EASTERN IDAHO THIS HOLIDAY
WEEKEND.

IDZ018-031-241315-
/O.CAN.KPIH.WS.W.0012.000000T0000Z-121225T0000Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...STANLEY...CLAYTON...COPPER BASIN...
BANNER CREEK SUMMIT...HAILEY...KETCHUM...SUN VALLEY...BELLEVUE...
GALENA SUMMIT...SMILEY CREEK LODGE
503 AM MST MON DEC 24 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

EXPECT ACCUMULATIONS TODAY OF AN INCH OR TWO WITH DRY WEATHER
EXPECTED OVERNIGHT.  



$$

IDZ020-032-241315-
/O.CAN.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
UPPER SNAKE RIVER PLAIN-LOST RIVER/PAHSIMEROI-
INCLUDING THE LOCATIONS OF...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX...ARCO...CHALLIS...MACKAY...
WILLOW CREEK SUMMIT
503 AM MST MON DEC 24 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

EXPECT SNOW ACCUMULATIONS TODAY OF AN INCH OR LESS.  



$$

IDZ022-242200-
/O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
SOUTH CENTRAL HIGHLANDS-
INCLUDING THE LOCATIONS OF...MALAD...OAKLEY...CITY OF ROCKS...
CONNOR SUMMIT...SWEETZER SUMMIT...MALAD SUMMIT
503 AM MST MON DEC 24 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY FOR SNOW AND WIND REMAINS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON.

* TIMING...SNOW SHOWERS THROUGH THIS AFTERNOON.

* SNOW AMOUNTS...AN ADDITIONAL 1 TO 2 INCHES OF ACCUMULATION IS
  FORECAST FOR TONIGHT THROUGH TODAY.

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL 
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH CHRISTMAS EVE.

* LOCATIONS INCLUDE...ALL OF EASTERN IDAHO INCLUDING 
  INTERSTATES 15...84...86 AND U.S. ROUTES 20...26...30...AND 
  93 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ019-023>025-242200-
/O.CON.KPIH.WW.Y.0017.000000T0000Z-121225T0000Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...LAVA HOT SPRINGS...
SODA SPRINGS...MCCAMMON...FISH CREEK SUMMIT...SWAN VALLEY...
GRAYS LAKE NWR...PRESTON...MONTPELIER...GEORGETOWN...PARIS...
GEORGETOWN SUMMIT
503 AM MST MON DEC 24 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY FOR SNOW AND WIND REMAINS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON.

* TIMING...SNOW WILL PERSIST THROUGH TODAY.

* SNOW AMOUNTS...AN ADDITIONAL 1 TO 3 INCHES ARE FORECAST THROUGH
  TODAY.

* MAIN IMPACT...SNOW AND LOCALIZED POCKETS OF BLOWING SNOW WILL 
  MAKE TRAVEL DIFFICULT AT TIMES THROUGH CHRISTMAS EVE.

* LOCATIONS INCLUDE...ALL LOCATIONS IN THE EASTERN IDAHO 
  HIGHLANDS FROM ISLAND PARK SOUTH THROUGH DRIGGS...SODA 
  SPRINGS...AND PRESTON. THIS INCLUDES U.S. ROUTES 26 AND 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 2:11 PM MST, 0 minutes earlier.

Area forecast discussion, Dec 22, 2:11 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
211 PM MST SAT DEC 22 2012

.SHORT TERM...TONIGHT THROUGH CHRISTMAS MORNING. PACIFIC TROUGH
SHOVING MOISTURE INLAND THIS AFTERNOON PER WV SAT IMAGERY. FIRST
STRONG SHORTWAVE ROTATING NORTHEAST THROUGH NORTHERN CALIFORNIA
TOWARD EASTERN IDAHO. RADAR MOSAIC COMBINED WITH AREA WEB CAMS
SHOW SNOW ALREADY FALLING PORTIONS OF CENTRAL MOUNTAINS. GFS AND
NAM HAVE FALLEN MOSTLY IN LINE THOUGH SOME DETAILS/QPF AMOUNTS
STILL NOT QUITE IN LINE WITH EACH OTHER. FIRST SHORTWAVE RAPIDLY
SPREADS SNOW EAST ACROSS FCST AREA THIS EVENING AND INTO SUNDAY
MORNING. WEAK FRONTAL BOUNDARY SLIDES NORTHEAST WITH THIS WAVE BUT
WINDS REMAIN BREEZY MOST AREAS. QPF SUPPORTS SNOW AMOUNTS AROUND
AN INCH IN THE SNAKE PLAIN AND VALLEYS SOUTH WITH THE HIGHEST
AMOUNTS IN THE HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS...
ROUGHLY 4 TO 8 INCHES. AFTER A BRIEF BREAK SUNDAY THE NEXT AND
MOR POTENT SHORTWAVE ARRIVES WITH ANOTHER STRONG FETCH OF
MOISTURE. THIS SHORTWAVE DRAGS OPEN TROUGH WITH IT ACROSS THE
REGION WITH THE BIGGEST IMPACT TO EASTERN IDAHO FOR HOLIDAY
TRAVEL. 2 TO 3 ADDITIONAL INCHES OF ACCUMULATION EXPECTED FORTHE
SNAKE PLAIN AND VALLEY FLOORS...AND AN ADDITIONAL 6 TO 10 INCHES
OF ACCUMULATION AT HIGHER ELEVATIONS. EARLIER CONCERNS ABOUT WARM
INTRUSTION INTO SOUTHERN PORTIONS APPEAR TO BE ALLEVIATED WITH
BOTH GFS AND NAM KEEPING BOUNDARY LAYER TEMP PROFILES VERY CLOSE
TO OR BELOW FREEZING. WET BULB TEMPS STAY BELOW FREEZING FOR
ENTIRE PROFILE SO EXPECT PRECIP TO REMAIN ALL SNOW AT THIS TIME. COLD
FRONT PASSAGE APPEARS TIMED FOR EARLY TO MID MORNING MONDAY.
SURFACE GRADIENT TIGHTENS CONSIDERABLY AND GUIDANCE BRINGS WINDS
UP TO JUST BELOW WIND ADVISORY CRITERIA. DRIER AIR MASS STARTS
PUNCHING IN BEHIND SHOULD PUSH PRECIP FOCUS TO EASTERN HIGHLANDS
AND BEYOND BY LATE DAY MONDAY. FOR CHRISTMAS EVE
NIGHT...CONDITIONS RAPIDLY DRY MOST AREAS AND STRONG POSSIBILITY
THAT MOST EASTERN IDAHO LOCATIONS WILL WAKE UP TO A WHITE
CHRISTMAS MORNING.

OVERALL...SNOW AMOUNTS FOR LEADING SHORTWAVE FALL BELOW ANY
THRESHOLD OF CONCERN. SECOND STRONGER SHORTWAVE LIKELY TO PRODUCE
MORE TRADITIONAL HEADLINE SNOW THRESHOLDS. HOWEVER...HOLIDAY
TRAVEL WEEKEND WARRANTS INCREASED IMPACT AWARENESS. THUS...WILL
BROADBRUSH A LONG-RUNNING WINTER WEATHER ADVISORY FOR MOST AREAS
EVEN TAKING INTO ACCOUNT THE SHORT PATTERN BREAK ON SUNDAY. PORTIONS
OF CENTRAL MOUNTAINS WILL SEE BIGGER SNOW TOTALS AS WELL AS
STRONGER WINDS HIGHER ELEVATIONS SO OPTING FOR A WINTER STORM
WARNING FOR THE SAME TIME PERIOD. HEADLINES WILL RUN FROM 00Z THIS
EVENING THROUGH 00Z TUESDAY. DMH

.LONG TERM...TUESDAY THROUGH SATURDAY. MODELS ARE FAIRLY CONSISTENT
WITH EVOLUTION OF WEATHER PATTERN NEXT WEEK. UPPER RIDGE WILL SHIFT
EASTWARD EARLY WEDNESDAY MORNING AS A SHORTWAVE TROUGH MOVES INTO
THE PACIFIC NORTHWEST...HOWEVER THE ECMWF AND DGEX DEVELOP A CUTOFF
LOW OVER THE GREAT BASIN BY 12Z THURSDAY WHILE THE GFS/GEM DEVELOP A
BROAD TROUGH OVER THE WEST DURING THIS TIME. BY FRIDAY...THE UPPER
TROUGH SHIFTS EASTWARD WITH ALL MODELS DEPICTING A RIDGE AXIS OVER
THE PACIFIC COAST BY 12Z FRIDAY. HAVE INCREASED POPS SLIGHTLY FROM
PREVIOUS FORECAST FOR WEDNESDAY AS UPPER SHORTWAVE/CUTOFF LOW
PROGRESSES ACROSS THE AREA. LOWERED POPS FOR FRI/SAT...ESPECIALLY
OVER THE SNAKE PLAIN. HINSBERGER

&&

.AVIATION...UPPER SHORTWAVE TROUGH IS CURRENTLY LIFTING OUT OF
CALIFORNIA AND WILL BRING SNOW AND DECREASING CEILING/VISIBILITY TO
THE TERMINALS THIS EVENING. MODEL SOUNDINGS INDICATE GREATEST
IMPACTS AT KSUN AND KIDA WITH MOISTURE SHIFTING TO THE EAST BY 11Z.
CEILINGS COULD LINGER THROUGH TAF PERIOD...BUT GENERALLY NOT
SUPPORTED BY SOUNDINGS OR CROSS-SECTIONS. WILL NEED TO KEEP AN EYE
ON WINDS THIS AFTERNOON AS WELL. STRONG SOUTHERLY WINDS ARE BLOWING
OVER SOUTHERN HIGHLAND PEAKS AND SHOWING UP ON RAWS SITES ALONG
INTERSTATE 86 BETWEEN KBYI AND KPIH. HINSBERGER

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
MONDAY IDZ017-020>022-032.

WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 PM MST
MONDAY IDZ019-023>025.

WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST MONDAY
IDZ018-031.

&&
Hazardous weather outlook, Dec 22, 6:03 AM MST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
603 AM MST SAT DEC 22 2012

IDZ017>025-031-032-231315-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
603 AM MST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

LOOK FOR 2 TO 5 INCHES OF SNOW ACROSS WESTERN SLOPES OF THE
CENTRAL MOUNTAINS TODAY. LOOK FOR 1 TO 3 INCHES ACROSS MOST OF THE
REST OF THE AREA LATE TONIGHT INTO SUNDAY MORNING. A RAIN/SNOW MIX IS
POSSIBLE ACROSS LOWER ELEVATIONS FOR THE LOWER SNAKE RIVER PLAIN
AND EASTERN MAGIC VALLEY. EXPECT A TRACE TO ONE INCH OF SNOW FOR
THESE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER SYSTEM WILL MOVE THROUGH SUNDAY EVENING THROUGH CHRISTMAS
EVE. EXPECT 4 TO 6 INCHES OF SNOW FOR THE CENTRAL MOUNTAINS AND 3
TO 8 INCHES ACROSS THE EASTERN HIGHLANDS AND SOUTHERN HIGHLANDS.
LOOK FOR 2 TO 4 INCHES OF SNOW ACROSS LOWER ELEVATIONS. LOWER
ELEVATIONS ACROSS THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC
VALLEY WILL SEE LESS SNOW BECAUSE OF WARMER TEMPERATURES BRINGING RAIN
AND/OR A RAIN/SNOW MIX. MODERATE WINDS WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW WITH LOW VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 2:11 PM MSTWinter Weather AdvisoryPIH51 hr

Nearby

Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.